Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 3, 2022, 5:48 PM EDT for 4 counties in Ohio. It was in force for 57 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2022, 5:48 PM EDT (21:48 UTC)
- Expired
- May 3, 2022, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Crawford County, OH, Hancock County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:51 PM EDT | TSTM WND DMG | 5 Sw Findlay, OH | TREE LIMBS DOWN. |
| May 3, 5:53 PM EDT | TSTM WND GST 60 | 2 Sw Findlay, OH | ASOS STATION KFDY FINDLAY. |
| May 3, 5:54 PM EDT | TSTM WND DMG | 1 Wsw Findlay, OH | 12 TO 18 INCH DIAMETER TREE DOWN ON HOUSE. |
| May 3, 6:08 PM EDT | TSTM WND DMG | Tiffin, OH | *DELAYED REPORT* TREE ON WEST PERRY STREET BROUGHT DOWN. |
| May 3, 6:18 PM EDT | TSTM WND DMG | Bloomville, OH | *DELAYED REPORT* MINOR DAMAGE REPORTED INCLUDING TREES DOWN IN BLOOMVILLE CEMETERY AND MUNICIPAL PARK. |
| May 3, 6:24 PM EDT | TSTM WND DMG | 7 N Attica, OH | TREE DOWN ACROSS ROAD ON E COUNTY RD AND N COUNTY RD 29. TIME ESTIMATED VIA RADAR. |
| May 3, 6:24 PM EDT | HAIL 1.5 | Bloomville, OH | |
| May 3, 6:27 PM EDT | TSTM WND DMG | 7 N Attica, OH | UTILITY WIRES DOWN, TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:29 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WUUS51 KCLE 032148
SVRCLE
OHC033-063-147-175-032245-
/O.NEW.KCLE.SV.W.0009.220503T2148Z-220503T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
548 PM EDT Tue May 3 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Seneca County in northwestern Ohio...
Northern Wyandot County in northwestern Ohio...
Northwestern Crawford County in north central Ohio...
Hancock County in northwestern Ohio...
* Until 645 PM EDT.
* At 547 PM EDT, severe thunderstorms were located along a line
extending from near Rawson to near Arlington to near Ada, moving
east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Findlay, Tiffin, Fostoria, Upper Sandusky, McComb, Forest,
Arlington, Green Springs, New Washington, Bloomville, Sycamore,
Arcadia, Rawson, Vanlue, Van Buren, New Riegel, Chatfield, Carey,
Attica and Benton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
&&
LAT...LON 4114 8379 4117 8360 4117 8342 4120 8342
4126 8308 4125 8284 4105 8283 4087 8286
4080 8350 4082 8351 4082 8377 4095 8379
TIME...MOT...LOC 2147Z 253DEG 44KT 4102 8378 4095 8367 4074 8379
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Jaszka2 follow-up statements
742
WWUS51 KCLE 032211
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
611 PM EDT Tue May 3 2022
OHC063-032220-
/O.CAN.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Hancock OH-
611 PM EDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
LAT...LON 4095 8348 4095 8346 4099 8346 4100 8342
4120 8341 4126 8311 4125 8284 4101 8283
4087 8286 4080 8348
TIME...MOT...LOC 2210Z 245DEG 23KT 4118 8330 4105 8318 4084 8341
$$
OHC033-147-175-032245-
/O.CON.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Seneca OH-Wyandot OH-Crawford OH-
611 PM EDT Tue May 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SENECA...NORTHERN WYANDOT AND NORTHWESTERN CRAWFORD COUNTIES...
At 610 PM EDT, severe thunderstorms were located along a line
extending from near Fostoria to near Tiffin to near Forest, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Tiffin, Fostoria, Upper Sandusky, Green Springs, New Washington,
Bloomville, Sycamore, New Riegel, Chatfield, Carey, Attica, Benton,
Republic, Wharton, Kirby, Bascom, Flat Rock, Oceola and Sulpher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4095 8348 4095 8346 4099 8346 4100 8342
4120 8341 4126 8311 4125 8284 4101 8283
4087 8286 4080 8348
TIME...MOT...LOC 2210Z 245DEG 23KT 4118 8330 4105 8318 4084 8341
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Jaszka301
WWUS51 KCLE 032232
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
632 PM EDT Tue May 3 2022
OHC175-032242-
/O.CAN.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Wyandot OH-
632 PM EDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WYANDOT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
LAT...LON 4126 8311 4125 8284 4101 8283 4087 8286
4084 8311 4088 8312 4091 8312 4091 8311
4100 8312
TIME...MOT...LOC 2232Z 253DEG 44KT 4124 8303 4111 8291 4090 8314
$$
OHC033-147-032245-
/O.CON.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Seneca OH-Crawford OH-
632 PM EDT Tue May 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN SENECA AND NORTHWESTERN CRAWFORD COUNTIES...
At 632 PM EDT, severe thunderstorms were located along a line
extending from Green Springs to 6 miles northeast of Bloomville to
near Sycamore, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Green Springs, New Washington, Bloomville, Chatfield, Attica, Benton,
Republic, Flat Rock, Oceola and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4126 8311 4125 8284 4101 8283 4087 8286
4084 8311 4088 8312 4091 8312 4091 8311
4100 8312
TIME...MOT...LOC 2232Z 253DEG 44KT 4124 8303 4111 8291 4090 8314
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CampbellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:11 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 3, 4:11 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 411 PM EDT Tue May 3 2022 .SYNOPSIS... Low pressure will move across the region this evening into Wednesday, pushing a cold front across the area tonight. High pressure will build into the area Wednesday night through Thursday. Another low pressure system will approach from the southwest late Thursday through Friday, before moving across the area late Friday into Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Quite the complicated forecast heading through this afternoon and this evening. A closed low to the west of the local area will continue to move east this evening, with a warm front lifting northeast across NE OH/NW PA this afternoon. The low will push a cold front across the forecast area this evening. As expected, thunderstorms have initiated south of the forecast area along the pre-frontal trough, generally along I-71. Our CWA will likely miss out on this convection since extensive cloud cover and persistent light showers have inhibited destabilization. However, skies are finally clearing from west to east, so there may be enough time for at least some destabilization. The main area to watch over the next several hours will be the convection near the Indianapolis area. This line of convection should continue to move east over the next couple of hours and may clip southern zones this evening. While buoyancy/CAPE are limited, wind shear and ESRH values along our southern border warrant concern for damaging wind gusts and possibly a few spin-ups/weak tornadoes. A Tornado Watch is in effect for far southern counties until 01Z/9PM this evening. Southern zones are right on the edge of the severe weather threat - it's possible that the most intense/organized convection remains to the south of the forecast area where there will be the more favorable instability. Otherwise, other locations farther north may see damaging wind gusts and low freezing levels may result in small hail within taller storms. Even if the severe threat doesn't materialize, abnormally high precipitable water values along with potential for training showers/thunderstorms may lead to locally heavy rain and perhaps localized flooding in low-lying and urban areas through this evening. Thunder chances should diminish after sunset and PoPs gradually taper off behind the cold front tonight, although scattered showers may persist across NE OH/NW PA through Wednesday morning thanks to wraparound moisture and lake-enhancement as the low traverses across the forecast area. Dry weather is anticipated by Wednesday afternoon as high pressure builds into the region. Tonight's lows will fall into the upper 40s to lower 50s. Below normal temps continue through the remainder of the near term period, with highs Wednesday in the mid 50s to lower 60s and lows falling into the low to mid 40s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A large surface high will remain centered over the central Great Lakes Thursday as mid/upper troughing lingers over the Northeast CONUS. However, heights will be rising through the day as a potent mid/upper shortwave trough progresses from the central Plains Thursday into the mid Mississippi Valley by Thursday night. This will force the surface high into the NE CONUS by Thursday night with warm/moist advection increasing across the Ohio Valley and lower Great Lakes as low-level flow turns SE. The big surface high to the north will maintain dry conditions Thursday with temps still running below normal in the low/mid 60s most areas, but some upper 60s will occur toward the US 30 corridor. Guidance continues to differ on how quickly this shortwave will approach the Ohio Valley on Friday since the mid-level low will be closing off, as is typical in May, and the ECMWF continues to be the slowest among the guidance. Due to the fact that the low is closing off and there will be a strong high ahead of it, leaned toward a slower progression, so slowed the onset of showers Thursday night into Friday morning compared to NBM guidance. This delays most of the showers until Friday morning. The closed low will gradually progress across the Ohio Valley Friday and Friday night with timing differences continuing in the guidance as noted above. The overall track of the mid-level and 850 mb low looks to be across central Ohio with a surface low track only slightly farther south since the closed system will be vertically stacked. This puts the greatest upper diffluence and resultant forcing and moisture transport during the Friday and Friday night timeframe, so kept the greatest shower coverage during this time. Trimmed back the highest PoPs Friday and Friday night to keep likely/categorical generally south of a Findlay to Youngstown line since the best moisture transport should stay closer to the low track where an east-west warm frontal boundary will be located, but all areas will see wet conditions with fairly widespread showers. In terms of thunder potential, we should build some instability on Friday afternoon (at least weak), but with a low track over central or southern Ohio, the best warm sector will be over our southern counties closer to US 30 and points south. Stayed with the previous forecast of thunder Friday afternoon into Friday night, but not sure that it will be widespread; probably just rain and occasional rumbles. This would of course change if the low trends farther north. Highs Friday will be limited to the low 60s due to the rain and clouds and the warm front likely holding south (probably staying in the upper 50s near Lake Erie from NE flow), but Friday night lows should hold in the low 50s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The mid/upper low and associated trough will gradually progress east through the weekend moving offshore of the Mid Atlantic or Carolinas by Sunday. The ECMWF and CMC remain slower with this process than the GFS, but the overall consensus is for the the best moisture and forcing to exit the Ohio Valley on Saturday. Still carried high PoPs for showers Saturday morning decreasing slowly from NW to SE during the afternoon. Surface high pressure building in from the Upper Midwest Saturday night and Sunday will finally dry things out. Highs Saturday will still be stuck in the upper 50s to low 60s rebounding into the mid/upper 60s Sunday thanks to more sunshine and heights starting to rise. By early next week, there remains growing consensus that the old low will cut off and stall offshore of the Carolinas, while deep longwave troughing digs into the western CONUS. This will force a strong Omega block-type ridge over the Plains, Midwest, Ohio Valley, and Great Lakes. This ridge looks to be anomalous, with ensemble H5 heights several standard deviations above normal for early to mid May. The deterministic ECMWF is most impressive showing a 596 DM H5 ridge over Indiana by Wednesday. For these reasons, bumped up highs a few degrees above NBM guidance Monday and Tuesday, with low/mid 80s likely by Tuesday! If these signals continue, impressive May heat with highs in the upper 80s are possible by midweek. Stay tuned... && .AVIATION /18Z Tuesday THROUGH Sunday/... VFR with pockets at MVFR across TAF sites this afternoon. KTOL currently at IFR with heavier rain moving through at this time. The best timing for thunder at KTOL and KFDY will be between 21Z and 00Z. Lingering rain showers will persist at these sites through the evening. For all other TAF sites, thunderstorm chances will come in two waves. The first wave of thunderstorms arrives between 19-21Z, with earlier arrival times at KCLE and KMFD, and a later arrival time at KERI. This first round of thunderstorms will exit between 21-23Z from west to east. The second round of thunderstorms arrives to KMFD, KCLE, KCAK, KYNG, and KERI between 00-03Z. This second thunderstorm chance will exit between 02-04Z, again from west to east. Lingering rain showers will continue through the evening and into the early morning hours. Southerly winds will increase to 10-15 knots with gusts up to 25 knots during convective activity and may be variable at times. As the low pressure system moves away from the region Wednesday morning, winds will become northerly at 5-10 knots. && .MARINE... E winds at 15-20 knots early this evening will become N at 10-15 knots early tonight and NNW late tonight through Wednesday morning while increasing back to 15-20 knots as low pressure passes just south of the lake. This will generate 1-2 foot waves through tonight building to 2-4 feet Wednesday morning. N to NE winds at 10-15 knots continue Wednesday afternoon with waves diminishing to 1-2 feet followed by lighter NE winds of 5-10 knots Wednesday night and 10-15 knots Thursday as high pressure becomes established in the central Great Lakes. Thursday night through Saturday is the most interesting time period as low pressure passing across central Ohio combines with a strong high over Hudson Bay to generate stronger E to NE winds. These winds increase to 15-20 knots Thursday night and 15-25 knots Friday afternoon into Saturday morning. This could build 4-6 foot waves given the long fetch and lead to water rises in the western basin. The highest winds and waves will be Friday afternoon into Saturday morning. Winds and waves gradually decrease Saturday afternoon, but E winds at 10-15 knots persist into Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...Garuckas LONG TERM...Garuckas AVIATION...Iverson MARINE...Garuckas
Hazardous weather outlook, May 3, 5:39 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 539 PM EDT Tue May 3 2022 LEZ061-142>149-162>169-OHZ003-006>014-089-PAZ001>003-042145- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 539 PM EDT Tue May 3 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017>023-027>033-036>038-047-042145- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 539 PM EDT Tue May 3 2022 ...TORNADO WATCH 175 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 3, 4:39 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
439 PM EDT Tue May 3 2022
OHZ036-037-032115-
Marion OH-Morrow OH-
439 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of eastern Marion and
central Morrow Counties through 515 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waldo, or 9 miles southeast of Marion, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Gilead, Cardington, Waldo, Caledonia, Edison, Fulton and State
Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for north central
Ohio.
&&
LAT...LON 4041 8292 4042 8294 4042 8302 4043 8303
4044 8314 4047 8318 4071 8292 4052 8265
4039 8292
TIME...MOT...LOC 2038Z 226DEG 40KT 4047 8303
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CampbellLocal storm report, May 3, 4:58 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
458 PM EDT TUE MAY 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 6 WNW CARDINGTON 40.54N 83.00W
05/03/2022 U0.75 INCH MARION OH PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
SULLIVANSpecial weather statement, May 3, 5:00 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
500 PM EDT Tue May 3 2022
OHZ028>030-037-032130-
Crawford OH-Richland OH-Ashland OH-Morrow OH-
500 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of Richland,
southwestern Ashland, northeastern Morrow and southeastern Crawford
Counties through 530 PM EDT...
At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Galion, or near Mount Gilead, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Lexington, Crestline, Bellville,
Lucas, Mifflin, Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for north central
Ohio.
&&
LAT...LON 4055 8270 4067 8286 4070 8286 4071 8291
4099 8269 4070 8225
TIME...MOT...LOC 2100Z 224DEG 44KT 4065 8280
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, May 3, 5:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
525 PM EDT Tue May 3 2022
OHZ018-019-027>031-032215-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Richland OH-Ashland OH-
Wayne OH-
525 PM EDT Tue May 3 2022
...Strong thunderstorms will impact portions of Richland,
southwestern Huron, eastern Seneca, Ashland, northeastern Wyandot,
Crawford and west central Wayne Counties through 615 PM EDT...
At 524 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Bucyrus to near Bellville.
Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Wooster, Ashland, Bucyrus, Shelby, Willard, Ontario,
Lexington, Crestline, Plymouth, Green Springs, New Washington,
Bloomville, Hayesville, Savannah, Polk, Chatfield, Greenwich,
Smithville and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for north central,
northeastern and northwestern Ohio.
&&
LAT...LON 4089 8318 4126 8305 4085 8184 4063 8240
TIME...MOT...LOC 2124Z 243DEG 42KT 4088 8306 4068 8246
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:39 PM EDT | Special Weather Statement | CLE | Morrow | 36 min |
| May 3, 5:00 PM EDT | Special Weather Statement | CLE | Richland | 30 min |
| May 3, 5:12 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| May 3, 5:22 PM EDT | Tornado Warning | CLE | Hancock | 38 min |
| May 3, 5:25 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Richland | 50 min |
| May 3, 5:52 PM EDT | Tornado Warning | CLE | Hancock, Sandusky, Seneca | 38 min |
| May 3, 6:19 PM EDT | Tornado Warning | CLE | Erie, Huron, Sandusky, Seneca | 25 min |
| May 3, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Richland, Sandusky, Seneca | 38 min |
| May 3, 6:30 PM EDT | Special Weather Statement | CLE | Sandusky | 45 min |
| May 3, 6:49 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 37 min |
| May 3, 6:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina | 41 min |
| May 3, 7:00 PM EDT | Special Marine Warning | CLE | 73 min | |
| May 3, 7:02 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 3 hr |
| May 3, 7:10 PM EDT | Tornado Warning | CLE | Lorain | 19 min |
| May 3, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.